Medical Questions > Conditions and Diseases > Skin Forum

safe to use 3% hydroquinone to fade hyperpigmentation?

User Profile
I'm experiencing hyperpigmentation after an experience with phytophotodermatitis. The dermatologist diagnosed me with phytophotodermatitis and said to give it 3 months before using creams. It has been here for about a month, and it has gone away quite significantly, at least from what I can tell. However, my sister has a bottle of 3% hydroquinone that is over the counter. Should it be safe to use to help fade the hyperpigmentation? If so, how often should I use it and when? It should be safe right? If it should be safe and effective, why didn't the doctor prescribe me with the cream immediately?


Did you find this post helpful?
|

User Profile
replied July 31st, 2015
Welcome to e health forum.

Hyperpigmentation occurs due to overactivity of melanocytes, and it depends on the sensitivity of the skin of the affected patients.

Any form of chronic skin inflammation will end up with such minor skin changes including hyperpigmentation.

This Postinflammatory hyperpigmentation may last weeks to months and this actually helps to protect the skin from further damage due to exposure to UV rays.

Regular use of UV-A-blocking sunscreens may help to diminish the cutaneous effects of phytophotodermatitis.

The over the counter hydroquinone cream may not be effective in your case.

It would be recommended to consult your dermatologist who can provide proper creams and medications to help manage your skin pigmentation.
|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Tags: Skin Health
Quick Reply
Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.